Alert archive / Florida / Freeze Warnings in 2012

Freeze Warning 5, NWS Jacksonville, FL

January 15, 20125 counties in Florida

NWS Jacksonville, FL issued this freeze warning at Jan 15, 2012, 1:57 PM EST for 5 counties in Florida. It took effect at Jan 16, 2012, 3:00 AM EST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 15, 2012, 1:57 PM EST (18:57 UTC)
In effect from
Jan 16, 2012, 3:00 AM EST
Expired
Jan 16, 2012, 9:00 AM EST
In force
6 hr
Issued by
NWS Jacksonville, FL

Counties Baker County, FL, Bradford County, FL, Gilchrist County, FL, Suwannee County, FL, Union County, FL

The radar

The Jacksonville radar (KJAX), 93 km from the middle of the area, began a volume at 19:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 7.0 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2012-01-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2012-01-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 106 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1823 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
106 m²/s²
0-3 km storm-relative helicity
187 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

863 
WWUS72 KJAX 151857
NPWJAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSONVILLE FL
157 PM EST SUN JAN 15 2012


FLZ021-035-160400-
/O.NEW.KJAX.FZ.W.0005.120116T0900Z-120116T1400Z/
SUWANNEE-GILCHRIST-
INCLUDING THE CITIES OF...LIVE OAK...TRENTON
157 PM EST SUN JAN 15 2012

...FREEZE WARNING IN EFFECT FROM 4 AM TO 9 AM EST MONDAY...

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 4 AM TO 9 AM EST MONDAY. 

* TEMPERATURE...TEMPERATURES WILL FALL TO AROUND 30 DEGREES BY
  SUNRISE MONDAY MORNING WITH BRIEF SUB-FREEZING TEMPERATURES
  EXPECTED. 

* IMPACTS...THESE CONDITIONS COULD DAMAGE OR KILL CROPS AND OTHER
  SENSITIVE VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
EXPECTED FOR AT LEAST 2 HOURS.  APPROPRIATE ACTION SHOULD BE
TAKEN TO ENSURE TENDER VEGETATION AND OUTDOOR PETS HAVE ADEQUATE
PROTECTION FROM THE COLD TEMPERATURES. YOUNG CHILDREN...THE
ELDERLY AND THE HOMELESS ARE ESPECIALLY VULNERABLE TO THE COLD.
TAKE MEASURES TO PROTECT THEM.

&&

$$
3 follow-up statements
237 
WWUS72 KJAX 152356
NPWJAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSONVILLE FL
656 PM EST SUN JAN 15 2012

FLZ020-022-023-030-031-036-161400-
/O.EXB.KJAX.FZ.W.0005.120116T0800Z-120116T1400Z/
HAMILTON-COLUMBIA-BAKER-UNION-BRADFORD-ALACHUA-
INCLUDING THE CITIES OF...JASPER...LAKE CITY...MACCLENNY...
LAKE BUTLER...STARKE...GAINESVILLE
656 PM EST SUN JAN 15 2012

...FREEZE WARNING IN EFFECT FROM 3 AM TO 9 AM EST MONDAY...

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 3 AM TO 9 AM EST MONDAY. 

* TEMPERATURE...TEMPERATURES WILL FALL TO AROUND 30 DEGREES BY 
  SUNRISE MONDAY MORNING WITH BRIEF SUB-FREEZING TEMPERATURES 
  EXPECTED. 

* IMPACTS...THESE CONDITIONS COULD DAMAGE OR KILL CROPS AND 
  OTHER SENSITIVE VEGETATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
EXPECTED FOR AT LEAST 2 HOURS.  APPROPRIATE ACTION SHOULD BE
TAKEN TO ENSURE TENDER VEGETATION AND OUTDOOR PETS HAVE ADEQUATE
PROTECTION FROM THE COLD TEMPERATURES. YOUNG CHILDREN...THE
ELDERLY AND THE HOMELESS ARE ESPECIALLY VULNERABLE TO THE COLD.
TAKE MEASURES TO PROTECT THEM.

&&

$$

FLZ021-035-161400-
/O.EXT.KJAX.FZ.W.0005.120116T0800Z-120116T1400Z/
SUWANNEE-GILCHRIST-
INCLUDING THE CITIES OF...LIVE OAK...TRENTON
656 PM EST SUN JAN 15 2012

...FREEZE WARNING NOW IN EFFECT FROM 3 AM TO 9 AM EST MONDAY...

* TEMPERATURE...TEMPERATURES WILL FALL TO AROUND 30 DEGREES BY 
  SUNRISE MONDAY MORNING WITH BRIEF SUB-FREEZING TEMPERATURES 
  EXPECTED. 

* IMPACTS...THESE CONDITIONS COULD DAMAGE OR KILL CROPS AND 
  OTHER SENSITIVE VEGETATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
EXPECTED FOR AT LEAST 2 HOURS.  APPROPRIATE ACTION SHOULD BE
TAKEN TO ENSURE TENDER VEGETATION AND OUTDOOR PETS HAVE ADEQUATE
PROTECTION FROM THE COLD TEMPERATURES. YOUNG CHILDREN...THE
ELDERLY AND THE HOMELESS ARE ESPECIALLY VULNERABLE TO THE COLD.
TAKE MEASURES TO PROTECT THEM.

&&

$$
397 
WWUS72 KJAX 160714
NPWJAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSONVILLE FL
214 AM EST MON JAN 16 2012

FLZ020>023-030-031-035-036-161400-
/O.CON.KJAX.FZ.W.0005.120116T0800Z-120116T1400Z/
HAMILTON-SUWANNEE-COLUMBIA-BAKER-UNION-BRADFORD-GILCHRIST-ALACHUA-
INCLUDING THE CITIES OF...JASPER...LIVE OAK...LAKE CITY...
MACCLENNY...LAKE BUTLER...STARKE...TRENTON...GAINESVILLE
214 AM EST MON JAN 16 2012

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING...

* TEMPERATURE...TEMPERATURES WILL FALL TO AROUND 30 DEGREES BY
  SUNRISE...WITH 2 TO 3 HOURS OF SUB FREEZING TEMPERATURES
  EXPECTED.

* IMPACTS...THESE CONDITIONS COULD DAMAGE OR KILL CROPS AND 
  OTHER SENSITIVE VEGETATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
EXPECTED FOR AT LEAST 2 HOURS.  APPROPRIATE ACTION SHOULD BE
TAKEN TO ENSURE TENDER VEGETATION AND OUTDOOR PETS HAVE ADEQUATE
PROTECTION FROM THE COLD TEMPERATURES. YOUNG CHILDREN...THE
ELDERLY AND THE HOMELESS ARE ESPECIALLY VULNERABLE TO THE COLD.
TAKE MEASURES TO PROTECT THEM.

&&

$$
347 
WWUS72 KJAX 161351
NPWJAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSONVILLE FL
851 AM EST MON JAN 16 2012


FLZ020>023-030-031-035-036-161500-
/O.EXP.KJAX.FZ.W.0005.000000T0000Z-120116T1400Z/
HAMILTON-SUWANNEE-COLUMBIA-BAKER-UNION-BRADFORD-GILCHRIST-ALACHUA-
INCLUDING THE CITIES OF...JASPER...LIVE OAK...LAKE CITY...
MACCLENNY...LAKE BUTLER...STARKE...TRENTON...GAINESVILLE
851 AM EST MON JAN 16 2012

...FREEZE WARNING WILL EXPIRE AT 9 AM EST THIS MORNING...


$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this freeze warning went out at Jan 15, 8:43 AM EST, 5 hours 14 minutes earlier.

Area forecast discussion, Jan 15, 8:43 AM EST, 5 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
843 AM EST SUN JAN 15 2012

.UPDATE...
KJAX MORNING SOUNDING SHOWS 35 KT WINDS AT 850 FT. BEFORE
SCATTERERS BECAME SCARCE ON THE VAD WIND PROFILE...WINDS APPEARED
TO BE DECREASING AT 1 KFT. LOW LEVEL JET PUSHED INTO THE REGION
OVERNIGHT AND MIXING KEPT TEMPS ABOVE FREEZING FOR MOST OF SE GA
AND ALONG FL COAST. POCKET OF COLD AIR DRAINAGE WAS WEST OF THE
TRAIL RIDGE FROM LAKE CITY AND MACCLENNY SOUTH TO GAINESVILLE AND
OCALA WHERE MIN TEMPS WERE AS LOW AS 28. LLVL JET IS WEAKENING AND
WILL SOON EXIT THE AREA. STILL EXPECT SUFFICIENT MIXING OF DRY
AIR TO SURFACE TO PRODUCE WIND GUSTS ABOVE 15 MPH MAINLY OVER
COASTAL ZONES. HOWEVER SUSTAINED WINDS ARE FORECAST TO BE 10-15
MPH. MAX TEMPS IN THE UPPER 50S TO MID 60S LOOKS GOOD. PLENTY OF
SUBSIDENCE WILL BRING SUNNY SKIES. CHANGES TO FORECAST WILL BE
MINOR.

&&

.AVIATION...
HAVE UPDATED LLWS BASED ON MORNING SOUNDING. VFR RULES.

&&

.MARINE...
BUOY 41012 REPORTS WNW WINDS 23G31KT AND SEAS 5 FT. WILL MAINTAIN
CURRENT HEADLINES WITH NO SIG CHANGES IN UPDATE.

RIP CURRENTS: LOW RISK THROUGH MARTIN LUTHER KING JR DAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  58  33  65  45 /   0   0   0   0
SSI  57  41  62  50 /   0   0   0   0
JAX  60  38  66  46 /   0   0   0   0
SGJ  60  45  64  53 /   0   0   0   0
GNV  63  35  69  46 /   0   0   0   0
OCF  66  35  70  48 /   0   0   0   0

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...FREEZE WARNING UNTIL 9 AM EST THIS MORNING FOR ALACHUA-BAKER-
     BRADFORD-COLUMBIA-GILCHRIST-HAMILTON-MARION-SUWANNEE-UNION.

GA...NONE.
AM...SMALL CRAFT ADVISORY FOR WINDS UNTIL 4 PM EST THIS AFTERNOON FOR
     ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM
     OFFSHORE-ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM-
     FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
     ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE.

&&

MKT/LS/PK
Hazardous weather outlook, Jan 15, 1:18 PM EST, 39 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
118 PM EST SUN JAN 15 2012

AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-
GAZ132>136-149>154-162>166-161100-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM-
FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM-
ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON-
SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS-
GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON-
APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-
COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN-
118 PM EST SUN JAN 15 2012

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA...AND
THE COASTAL WATERS.

...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...

.DAY ONE...TODAY AND TONIGHT...

 NORTHWEST WINDS 20 KNOTS WILL CONTINUE INTO THE AFTERNOON.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

Nearby

Freeze Warnings in Florida, 2012Every freeze warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.